What is candida aggravation?

Eric Bakker, author of Candida Crusher. Thanks for tuning into this video today.

Today, I’d like to talk to you a bit about aggravations. What are aggravations? How do they come about? How can we minimize them?

Let’s first try to understand a little bit what aggravations are. When you’re unwell, you’ve got aggravations as it is. You’ll have different symptoms produced by a yeast infection. They can range from itchy skin or jock itch or vaginal thrush or itchy ears or itchy scalp. They can be itching anywhere in the body. It could also be bloating or gas, uncomfortable digestive problems. For some people it could be brain fog. For others, fatigue. For other people, it could be pain in the joints, the small joints or the larger joints. Or just a feeling of not being well at all. These are what some people would term aggravations. Of course, they’re aggravations.

When you start a natural medicine treatment, there often will be some form of aggravation. And for those people who hold on dearly to the belief that western conventional medicine is the be-all, end-all that it cures disease, they find that quite strange that you would aggravate or feel worse before you feel better.

Many people who hold onto the tenets of conventional medicine believe if you’re not feeling well, you take a drug and you feel better and the problem is solved. But is it really? Is that what constitutes cure in your book? A disappearance of all symptoms. I would believe it’s more a suppression of the symptoms. And, of course, when you stop that drug and you start cleaning up the body, what are you going to get? Aggravations. Many patients that I treat, but particularly ones who’ve been taking non-steroidal, anti-inflammatory drugs like Advil or paracetamol, aspirin or people taking drugs to lower cholesterol or blood pressure, many times when we treat them, particularly if we get them off those drugs, their body’s going to throw out toxins and that’s going to cause an aggravation.

Let me just grab my book, Candida Crusher, which you may well be familiar with, and just go over some of the likely scenarios that can cause aggravations. As I mentioned, aggravations can come about for many different reasons. But these are six of the common reasons.

Drug side effects that we call iatrogenic disease, but we just covered that really. When you take a drug, it’s going to suppress the symptoms. And in many cases, the drug will actually create symptoms in its own right. We call that iatrogenic disease. For example, patients I know with psoriasis, a skin condition, may take a drug called methotrexate. This drug is known to cause itching and skin problems, a feeling of tiredness and headaches and digestive problems. Certain types of pharmaceutical drugs to lower blood pressure we call beta blockers have also been known to cause skin itching in about 25 percent of patients who take them. Many different drugs cause iatrogenic disease. Antibiotics when taken can cause a yeast infection, which is a disease in its own right.

Coming off any medications or detoxing from pharmaceutical drugs. We covered that a little bit as well. When you come off a medication and you clean the body up, you’re going to experience discomfort we call an aggravation. Don’t confuse aggravations from coming off drugs to aggravations being produced when you clean the body up from Candida die off or Herxheimer reactions; they’re entirely different. It’s easy to get confused there.

A change in diet after commencing treatment. When you change your diet, you’re going to experience some type of aggravation. If you’ve gone from a pretty crappy diet to a healthy diet. If you’ve lived on take-away food, coca cola, ice cream, donuts, foods like that and you decide to clean up your act, you’re probably not going to feel too well for a couple of weeks. It’s no surprise. All that hydrogenated fat, sugar, excess salt, colors, all the rubbish and chemicals in those foods, the body’s going to throw those all out. They’re all toxins to the body, so it’s going to be detoxifying. Especially if you start drinking fresh juices and eat a high protein diet with good lean meats, lots of fresh organic produce, you’re going to clean up and you’re not going to feel too well. If you’ve cut down from seven coffees a day down to one per day and then cut coffee out, you’re going to feel not too good. These are aggravations with a diet change.

Combining several different treatments, drugs and dietary supplements all at the same time. How many people watching this video will be taking the oral contraceptive pill or maybe Advil or a drug like that regularly and taking a B vitamin or a multivitamin or an Omega 3 fish oil. You need to be careful when you combine drugs and supplements because you can get yourself into a lot of hot water and create additional symptoms and aggravations.

Improperly combining drugs and natural medicines at the same time. For example, you have to be careful if you’re taking a blood thinning drug called Coumadin or Warfarin and taking lots of fish oil; not really a flash idea. Particularly if you’re going to be on a diet that’s also going to have your blood a little bit on the thin side. You need to be careful with certain pharmaceutical medications with dietary supplements and herbal medicines. Talk to your naturopath or doctor about that. They’ll give you more information.

Cleansing reactions of the body after commencing natural medicine treatment. Oftentimes, this will be drug residues clearing from the body. This is a bit similar to the drug side effects to a degree. Just be aware that there are various cleansing reactions that occur in the body for different degrees of medications and supplements you take.

You can read a lot more about this in Candida Crusher, my book. I’ve written extensively on iatrogenic disease, i.e., drug-induced disease, aggravations from Candida, aggravations from improperly combining drugs and supplements. If you’re educated in that area, it could save you a lot of discomfort. If in doubt, I recommend you either read my book or go and see your medical practitioner or naturopathic practitioner for some expert advice. Because he or she will be able to expertly guide you in this area.

I hope this video was of use to you today. Thanks for tuning in.

PO Box 8739, HaveLock North, 4157
New Zealand
No content on this site may be reused in any fashion without written permision of Dr. Bakker.
The information and facts are intended to help and support, not replace, the relationship that exists between you and your doctor.